Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 275, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2000, 7:23 PM CDT for Limestone County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2000, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 17, 2000, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:45 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 17, 2:45 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 245 PM CDT SAT JUN 17 2000 A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA THROUGH MONDAY. THE HIGH PRESSURE RIDGE TO THE EAST BUILDS WEST A LITTLE THROUGH MONDAY WITH THE AXIS NEAR THE GULF COAST. THIS COULD LIMIT CONVECTION A BIT OVER THE SOUTHEAST PART OF THE AREA, BUT PLENTY OF MOISTURE SHOULD CONTINUE TO FLOW AROUND THE HIGH AND INTO MOST OF NORTH AND CENTRAL ALABAMA. THE MODELS ALSO INDICATE THAT A SHORT WAVE WILL PUSH INTO NORTH ALABAMA LATE SUNDAY AND SUNDAY NIGHT, SO POPS WILL CONTINUE ABOVE CLIMATOLOGY. A LARGE CLUSTER OF SHOWERS AND STORMS WAS SPREADING NORTH OUT OF SOUTHWEST ALABAMA. THESE SHOULD CONTINUE WELL INTO THIS EVENING...ESPECIALLY ACROSS WEST CENTRAL ALABAMA WHERE SOME OF THE MOST UNSTABLE AIR EXISTS. WILL GO LIKELY POPS MUCH OF CENTRAL ALABAMA TONIGHT. HSV 070/085 070/087 5755 BHM 070/086 070/087 5755 MGM 071/089 071/090 5645 .BHM...NONE. NNNN
In the hours before
Special weather statement, Jun 17, 1:30 PM CDT, 5 hours 53 minutes before
ALZ001>038-040>050-181230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SAT JUN 17 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST...UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING AS A COLD FRONT INCHES TOWARD THE TENNESSEE VALLEY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THROUGH THIS EVENING PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTHERN AND CENTRAL ALABAMA. YOU CAN EXPECT OCCASIONAL LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY RAINFALL WITH THE THUNDERSTORMS. SOME OF THE STORMS MAY BECOME STRONG...BUT NO WIDESPREAD...ORGANIZED SEVERE WEATHER IS EXPECTED TODAY. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THIS AFTERNOON AND EVENING. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:12 PM CDT | Severe Thunderstorm Warning | BMX | Colbert, Lauderdale, Lawrence | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.